MAUDE Adverse Event Report: COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

COOK INC ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY; MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number G48408
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Clinical Endoleak (4843)
Date of Event 03/26/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Cook was notified of a hole or tear in the fabric of the graft as well as a leaking hub of the delivery system for a zenith flex aaa endovascular graft bifurcated main body.The patient was prescribed heparin prior to the procedure.She underwent an endovascular aortic repair (evar) on (b)(6) 2024.The delivery system of the zenith flex aaa endovascular graft bifurcated main body was flushed prior to patient contact via the back port and the side port, per instructions for use.During the procedure, the hub of the graft delivery system began to leak.The valve of the delivery system was closed.An 8 french short sheath was used to slow the leaking of blood.The amount of blood loss is unknown, but the patient did not require a blood transfusion.The zenith flex aaa endovascular graft bifurcated main body and zenith flex with spiral-z technology aaa endovascular graft iliac legs (zsle-13-74-zt, zsle-11-122-zt, zsle-20-56-zt) were implanted.A cook coda balloon was used to complete ballooning in the seal zones and the overlapping segments.During the final angiography run, a hole or a tear in the fabric of the graft was identified in the zenith flex aaa endovascular graft bifurcated main body.A cook zenith flex with z-trak aaa endovascular graft main body extension (esbe-26-39-zt) was placed to treat the hole or tear in the fabric of the graft.The placement of the graft extension resolved the leak.A cook sales representative was present for the procedure.The graft was not altered prior to implant and no part of the procedure was performed off label or outside of the patient selection criteria.Other devices inserted through the sheath of the delivery system included catheters, lunderquist wires, a zsle graft, marking catheter, and an 8 french short sheath.The procedure was completed successfully.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.E3: interventional radiology lead tech.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
Additional information was received indicating that there was no difficulty in advancing the device or resistance of any kind reported.
 
Additional Manufacturer Narrative
D10: concomitant product lot number for cook rpn: zsle-20-56-zt.This report includes information known at this time.A follow-up report will be submitted should additional, relevant information become available.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned or that a death or serious injury occurred; nor is it admission that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Correction: d4 (model #).Investigation ¿ evaluation.Cook was notified of a hole or tear in the fabric of the graft as well as a leaking hub of the delivery system for a zenith flex aaa endovascular graft bifurcated main body.The female patient had an abdominal aortic aneurysm.Her aortic neck was described as ¿parallel.¿ the patient was prescribed heparin prior to the procedure.She underwent endovascular aortic repair (evar) on (b)(6) 2024 where a cook sales representative was present.The patient was reported to meet the selection criteria for the use of cook grafts.The delivery system of the zenith flex aaa endovascular graft bifurcated main body (rpn: tffb-24-96-zt) was flushed prior to the insertion via the back and side port of the delivery system, per instructions for use (ifu).During the procedure, the following devices were initially placed: zenith flex aaa endovascular graft bifurcated main body (rpn: tffb-24-96-zt) zenith flex with spiral-z technology aaa endovascular graft iliac leg (rpn: zsle-13-74-zt) zenith flex with spiral-z technology aaa endovascular graft iliac leg (rpn: zsle-11-122-zt) zenith flex with spiral-z technology aaa endovascular graft iliac leg (rpn: zsle-20-56-zt) there was no difficulty advancing the zenith flex aaa endovascular graft bifurcated main body (rpn: tffb-24-96-zt) device.During the procedure, despite being closed, the valve of the delivery system of the zenith flex aaa endovascular graft bifurcated main body leaked.An 8 french short sheath was inserted into the valve to slow the leaking.The amount of blood loss is unknown.However, the patient did not require a blood transfusion during the procedure.Multiple accessory devices that were placed in the sheath, through the leaking valve included, catheters, wire guides, zsle limb, marking catheter, and lunderquist wires.A cook coda balloon (32-120) was used in the procedure.The coda balloon was inflated to ¿32¿ without the use of an inflation device.The cook coda balloon was used for molding in the seal zones and overlapping segments of the grafts.The customer reported that the final angiogram showed the fabric had a ¿hole or fabric tear¿ in the zenith flex aaa endovascular graft bifurcated main body (rpn: tffb-24-96-zt).A zenith flex with z-trak aaa endovascular graft main body extension (rpn: esbe-26-39-zt) was placed over the part of the graft that was damaged.This resolved the leak.The procedure was completed successfully.It was reported that no part of the procedure was performed off label and the zenith flex aaa endovascular graft bifurcated main body was not altered prior to implantation.The amount of anticoagulant delivered to the patient during the procedure is unknown.This report will address both the captor valve leak and the endoleak.Reviews of documentation including the complaint history, device history record (dhr), drawing, instructions for use (ifu), manufacturing instructions, quality control procedures, and specifications of the device were conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.Attempts were made for imaging however it has not been made available.As no imaging was provided for the investigation, the location of the fabric tear is unknown.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify these failure modes prior to distribution.A review of the dhr for the reported complaint device lot revealed no recorded non-conformances relevant to the failure modes.While relevant non-conformances were identified for the captor valve sub-assemblies, in each instance the non-conforming devices were scrapped, and the remaining lots were sent to quality control for 100% inspection leaving no indication that non-conforming product was shipped.A complaint history search did not identify any other events associated with the reported device lot.Based on the available information, cook has concluded that the device was manufactured to specification and that there is no evidence suggesting nonconforming product exists either in house or in the field.Cook also reviewed product labeling.The product ifu, t_zaaaf_rev5 ¿zenith flex aaa endovascular graft with the z-trak introduction system¿ provides the following information to the user related to the reported failure mode (endoleak): "2 indications for use the zenith flex aaa endovascular graft with the z-trak introduction system is indicated for the endovascular treatment of patients with abdominal aortic or aortoiliac aneurysms having morphology suitable for endovascular repair, including: ¿ adequate iliac/femoral access compatible with the required introduction systems.¿ non-aneurysmal infernal aortic segment (neck) proximal to the aneurysm: ¿ with a length of at least 15 mm ¿ with a diameter measured outer wall to outer wall of no greater than 32 mm and no less than 18mm, ¿ with an angle less than 60 degrees relative to the long axis of the aneurysm, and ¿ with an angle less than 45 degrees relative to the axis of the suprarenal aorta.¿ iliac artery distal fixation site greater than 10 mm in length and 7.5-20 mm in diameter (measured outer wall to outer wall) 4 warnings and precautions: 4.2 patient selection, treatment and follow-up ¿ the zenith flex aaa endovascular graft is designed to treat aortic neck diameters no smaller than 18 mm and no larger than 32 mm.The zenith flex aaa endovascular graft is designed to treat proximal aortic necks (distal to the lowest renal artery) of at least 15 mm in length.Iliac artery distal fixation site greater than 10 mm in length and 7.5 - 20 mm in diameter (measured outer wall to outer wall) is required.These sizing measurements are critical to the performance of the endovascular repair.¿ key anatomical elements that may affect successful exclusion of the aneurysm include severe proximal neck angulation (>60 degrees for infrarenal neck to axis of aaa or >45 degrees for suprarenal neck relative to the immediate infrarenal neck); short proximal aortic neck (<15 mm); an inverted funnel shape (greater than 10% increase in diameter over 15 mm of proximal aortic neck length); and circumferential thrombus and/or calcification at the arterial implantation sites, specifically the proximal aortic neck and distal iliac artery interface.In the presence of anatomical limitations, a longer neck may be required to obtain adequate sealing and fixation.Irregular calcification and/or plaque may compromise the attachment and sealing at the fixation sites.Necks exhibiting these key anatomical elements may be more conducive to graft migration or endoleak.¿ adequate iliac or femoral access is required to introduce the device into the vasculature.Access vessel diameter (measured inner wall to inner wall) and morphology (minimal tortuosity, occlusive disease and/or calcification) should be compatible with vascular access techniques and delivery systems of a 16 french to 22 french vascular introducer sheath.Vessels that are significantly calcified, occlusive, tortuous, or thrombus-lined may preclude placement of the endovascular graft and/or may increase the risk of embolization.A vascular conduit technique may be necessary to achieve success in some patients.4.4 device selection: strict adherence to the zenith flex aaa endovascular graft ifu sizing guide is strongly recommended when selecting the appropriate device size.Appropriate device oversizing has been incorporated into the ifu sizing guide.Sizing outside of this range can result in endoleak, fracture, migration, device infolding or compression.Diameters utilizing ct, diameter measurements should be determined from the outer wall to outer wall vessel diameter (not lumen measurement) to help with proper device sizing and device selection.The contrast-enhanced spiral ct scan must start 1 cm superior to the celiac axis and continue through the femoral heads at an axial thickness slice of 3 mm or less.4.5 implant procedure: ¿ do not bend or kink the delivery system.Doing so may cause damage to the delivery system and the zenith flex aaa endovascular graft.¿ to avoid any twist in the endovascular graft, during any rotation of the delivery system, be careful to rotate all of the components of the system together (from outer sheath to inner cannula) ¿ do not continue advancing any portion of the delivery system if resistance is felt during advancement of the wire guide or delivery system.Stop and assess the cause of resistance: vessel, catheter or graft damage may occur.Exercise particular care in areas of stenosis, intravascular thrombosis or in calcified or tortuous vessels.¿ inaccurate placement and/or incomplete sealing of the zenith flex aaa endovascular graft within the vessel may result in increased risk of endoleak, migration or inadvertent occlusion of the renal or internal iliac arteries.Renal artery patency must be maintained to prevent/reduce the risk of renal failure and subsequent complications.¿ fluoroscopy should be used during introduction and deployment to confirm proper operation of the delivery system components, proper placement of the graft, and desired procedural outcome.5.2 potential adverse events: adverse events that may occur and/or require intervention include, but are not limited to: ¿ aneurysm enlargement ¿ aneurysm rupture and death ¿ aortic damage, including perforation, dissection, bleeding, rupture and death ¿ endoleak ¿ endoprosthesis: improper component placement; incomplete component deployment; component migration; suture break; occlusion; infection; stent fracture; graft material wear; dilatation; erosion; puncture; perigraft flow; barb separation and corrosion 7 patient selection and treatment: 7.1 individualization of treatment the risks and benefits should be carefully considered for each patient before use of the zenith flex aaa endovascular graft.Additional considerations for patient selection include but are not limited to: ¿ co-morbidities (e.G., cardiac, pulmonary or renal insufficiency prior to surgery, morbid obesity) ¿ patient's anatomical suitability for endovascular repair ¿ non-aneurysmal infrarenal aortic segment (neck) proximal to the aneurysm: ¿ with a length of at least 15 mm, ¿ with a diameter measured outer wall to outer wall of no greater than 32 mm and no less than 18 mm, ¿ with an angle less than 60 degrees relative to the long axis of the aneurysm, and ¿ with an angle less than 45 degrees relative to the axis of the suprarenal aorta ¿ iliac artery distal fixation site greater than 10 mm in length and 7.5 to 20 mm in diameter (measured outer wall to outer wall) ¿ freedom from significant femoral/iliac artery occlusive disease that would impede flow through the endovascular graft the final treatment decision is at the discretion of the physician and patient.8 patient counseling information: physicians should refer patients to the patient guide regarding risks occurring during or after implantation of the device.Procedure-related risks include cardiac, pulmonary, neurologic, bowel and bleeding complications.Device-related risk include occlusion, endoleak, aneurysm enlargement, fracture, potential for reintervention and open surgical conversion, rupture and death.Pre-implant determinants: verify from pre-implant planning that the correct device has been selected.Determinants include: 1.Femoral artery selection for introduction of the main body system (i.E., define respective contralateral and ipsilateral iliac arteries).2.Angulation of aortic neck, aneurysm, and iliac arteries.3.Quality of the aortic neck.4.Diameters of infrarenal aortic neck and distal iliac arteries.5.Distance from renal arteries to the aortic bifurcation.6.Length from the aortic bifurcation to the internal iliac arteries/attachment site(s).7.Aneurysm(s) extending into the iliac arteries may require special consideration in selecting a suitable graft/artery interface site.8.Consider the degree of vascular calcification 11 directions for use: anatomical requirements ¿ iliofemoral access vessel size and morphology (minimal thrombus, calcium and/or tortuosity) should be compatible with vascular access techniques and accessories.Arterial conduit techniques may be required.¿ proximal aortic neck lengths should be a minimum of 15 mm with a diameter measured outer wall to outer wall of 18-32 mm.¿ iliac artery distal fixation site should be greater than 10 mm in length and 7.5-20 mm in diameter (measured outer wall to outer wall)." the product ifu, t_zaaaf_rev5 ¿zenith flex aaa endovascular graft with the z-trak introduction system¿ provides the following information to the user related to the reported failure mode, captor valve leaking: "5.2 potential adverse events: adverse events that may occur and/or require intervention include, but are not limited to: ¿ bleeding, hematoma or coagulopathy 9 how supplied: ¿ the product is sterile if the package is unopened or undamaged.Inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damage or broken.If damage has occurred, do not use the product and return to cook.Prior to use, verify correct devices (quantity and size) have been supplied for the patient by matching the device to the order prescribed by the physician for that particular patient.10.2 inspection prior to use: inspect the device and packaging to verify that no damage has occurred as a result of shipping.Do not use this device if damage has occurred or if the sterilization barrier has been damaged or broken.If damage has occurred, do not use the product and return to cook.Prior to use, verify correct devices (quantity and size) general use information: endovascular stent grafting is a surgical procedure, and blood loss from various causes may occur, infrequently requiring intervention (including transfusion) to prevent adverse outcomes.It is important to monitor blood loss from the hemostatic valve throughout the procedure, but is specifically relevant during and after manipulation of the gray positioner.After the gray positioner has been removed, if blood loss is excessive, consider placing an uninflated molding balloon or an introduction system dilator within the valve, restricting flow." based on the information provided, no device return or available imaging, and the results of the investigation, cook could not determine a definitive cause of the endoleak or the captor valve leak.It is possible if there was calcification in the area of the endoleak, the process of ballooning in that area could have caused a tear.However, without imaging to review, this could not be determined.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the risk assessment no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
ZENITH FLEX AAA ENDOVASCULAR GRAFT BIFURCATED MAIN BODY
Common Device Name
MIH SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key19028631
Report Number1820334-2024-00460
Device Sequence Number12771634
Product Code MIH
UDI-Device Identifier10827002484082
UDI-Public(01)10827002484082(17)240505(10)14626492
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P020018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/05/2024
Device Model NumberG48408
Device Catalogue NumberTFFB-24-96-ZT
Device Lot Number14626492
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer04/30/2024
07/22/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date05/06/2024
08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8 FRENCH SHORT SHEATH; CATHETERS; COOK CODA BALLOON (CODA-32-120); COOK RPN: ESBE-26-39-ZT; COOK RPN: ZSLE-11-122-ZT; COOK RPN: ZSLE-13-74-ZT; COOK RPN: ZSLE-20-56-ZT; COOK RPN: ZSLE-20-56-ZT, LOT# 15742683; LUNDERQUIST WIRES; MARKING CATHETER
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale